Advanced Search
MyIDEAS: Login to save this paper or follow this series

Stochastic Bankruptcy Games

Contents:

Author Info

  • Helga Habis

    ()
    (Institute of Economics, Hungarian Academy of Sciences Department of Microeconomics, Corvinus University of Budapest)

  • P. Jean-Jacques Herings

    ()
    (Department of Economics, Universiteit Maastricht)

Abstract

We study bankruptcy games where the estate and the claims have stochastic values. We use the Weak Sequential Core as the solution concept for such games.We test the stability of a number of well known division rules in this stochastic setting and find that most of them are unstable, except for the Constrained Equal Awards rule, which is the only one belonging to the Weak Sequential Core.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://econ.core.hu/file/download/mtdp/MTDP1205.pdf
Download Restriction: no

Bibliographic Info

Paper provided by Institute of Economics, Centre for Economic and Regional Studies, Hungarian Academy of Sciences in its series IEHAS Discussion Papers with number 1205.

as in new window
Length: 21 pages
Date of creation: Feb 2012
Date of revision:
Handle: RePEc:has:discpr:1205

Contact details of provider:
Postal: 1112 Budapest, Budaorsi ut 45.
Phone: (+36-1) 309-2652
Fax: (36-1) 319-3136
Web page: http://econ.core.hu
More information through EDIRC

Related research

Keywords: transferable utility games; uncertainty; weak sequential core; bankruptcy games;

Other versions of this item:

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Nir Dagan, 1996. "New characterizations of old bankruptcy rules," Social Choice and Welfare, Springer, vol. 13(1), pages 51-59, January.
  2. Granot, D, et al, 1996. "The Kernel/Nucleolus of a Standard Tree Game," International Journal of Game Theory, Springer, vol. 25(2), pages 219-44.
  3. Dutta, Bhaskar & Ray, Debraj, 1989. "A Concept of Egalitarianism under Participation Constraints," Econometrica, Econometric Society, vol. 57(3), pages 615-35, May.
  4. Laurence Kranich & Andrés Perea & Hans Peters, 2005. "Core Concepts For Dynamic Tu Games," International Game Theory Review (IGTR), World Scientific Publishing Co. Pte. Ltd., vol. 7(01), pages 43-61.
  5. Dinko Dimitrov & Stef Tijs & Rodica Branzei, 2003. "Shapley-like values for interval bankruptcy games," Economics Bulletin, AccessEcon, vol. 3(9), pages 1-8.
  6. Habis, Helga & Herings, P. Jean-Jacques, 2011. "Transferable utility games with uncertainty," Journal of Economic Theory, Elsevier, vol. 146(5), pages 2126-2139, September.
  7. Judit Karsai, 2012. "Development of the Hungarian Venture Capital and Private Equity Industry over the Past Two Decades," IEHAS Discussion Papers 1201, Institute of Economics, Centre for Economic and Regional Studies, Hungarian Academy of Sciences.
  8. Thomson, William, 2003. "Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: a survey," Mathematical Social Sciences, Elsevier, vol. 45(3), pages 249-297, July.
  9. repec:ebl:ecbull:v:3:y:2003:i:9:p:1-8 is not listed on IDEAS
  10. P. Herings & A. Predtetchinski & A. Perea, 2006. "The Weak Sequential Core for Two-Period Economies," International Journal of Game Theory, Springer, vol. 34(1), pages 55-65, April.
  11. Zsolt Darvas, 2011. "A tale of three countries: recovery after banking crises," Policy Contributions 663, Bruegel.
  12. Ray, Debraj, 1989. "Credible Coalitions and the Core," International Journal of Game Theory, Springer, vol. 18(2), pages 185-87.
  13. S. C. Littlechild & G. Owen, 1973. "A Simple Expression for the Shapley Value in a Special Case," Management Science, INFORMS, vol. 20(3), pages 370-372, November.
  14. Aumann, Robert J. & Maschler, Michael, 1985. "Game theoretic analysis of a bankruptcy problem from the Talmud," Journal of Economic Theory, Elsevier, vol. 36(2), pages 195-213, August.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Groote Schaarsberg, M. & Reijnierse, J.H. & Borm, P.E.M., 2013. "On Solving Liability Problems," Discussion Paper 2013-033, Tilburg University, Center for Economic Research.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:has:discpr:1205. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Adrienn Foldi).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.